Alert archive / Washington / Storm Warnings in 2010
Storm Warning 8, NWS Seattle, WA
NWS Seattle, WA issued this storm warning at Nov 15, 2010, 8:11 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2010, 8:11 PM PST (04:11 UTC)
- Expired
- Nov 16, 2010, 1:19 AM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this storm warning went out at Nov 15, 3:30 PM PST, 4 hours 41 minutes earlier.
Area forecast discussion, Nov 15, 3:30 PM PST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST MON NOV 15 2010
.SYNOPSIS...TONIGHT WILL BE WINDY AS A STRONG PRESSURE GRADIENT
DEVELOPS. AFTER A LULL IN THE WEATHER TUESDAY...ANOTHER VIGOROUS
SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW WEDNESDAY AND WEDNESDAY
NIGHT. THE WEATHER WILL REMAIN UNSETTLED WITH PERIODS OF RAIN
THROUGH FRIDAY. COLDER WEATHER WITH A CHANCE OF SNOW IS IN THE
FORECAST FOR THE WEEKEND.
&&
.SHORT TERM...MAIN SHORT TERM PROBLEMS ARE THE ONGOING WEATHER
SYSTEM TONIGHT AND ANOTHER SYSTEM ON WEDNESDAY. RAIN WILL GRADUALLY
TAPER TONIGHT AND BECOME MORE SHOWERY. BY TUESDAY SHOWERS WILL BE
CONFINED MOSTLY TO THE MOUNTAINS. HIGHS TUESDAY WILL BE SEVERAL
DEGREES LOWER THAN TODAY...AROUND 50. THE SNOW LEVEL WILL FALL IN
THE MOUNTAINS TO 3500 FEET. SNOW AMOUNTS WILL BE MOSTLY IN THE 2 TO
6 INCH RANGE...SUB ADVISORY AMOUNTS IN OTHER WORDS.
ON TUESDAY NIGHT A DEEP LOW WILL FORM NEAR THE QUEEN CHARLOTTE
ISLANDS AND SPAWN A FRONT THAT WILL SWEEP SOUTHEAST. THIS WILL
SPREAD RAIN OVER WESTERN WASHINGTON LATE TUESDAY NIGHT AND
WEDNESDAY. THE SNOW LEVEL...ALREADY LOW...WILL FALL FARTHER TO
PERHAPS 2500 FEET WEDNESDAY EVENING. SNOW WILL BE HEAVIER IN THE
MOUNTAINS AND ADVISORY LEVELS...6 TO 16 INCHES IN 24 HOURS...ARE
LIKELY. WILL NOT ISSUE A WINTER STORM WATCH IN ANTICIPATION THAT AN
ADVISORY NOT A WARNING WILL BE THE OUTCOME. SNOW WILL FALL IN ALL
THE PASSES DURING THIS STORM.
ON THURSDAY THE PARENT LOW MOVES SOUTHEAST DOWN THE BRITISH COLUMBIA
COAST. THERE COULD BE A BRIEF POSTFRONTAL DRY PERIOD AROUND SEATTLE
ON THURSDAY THOUGH OTHER PLACES WILL STILL BE WET. THE MAIN EFFECT
WILL BE TO KEEP A MOIST AIR MASS IN PLACE OVER WESTERN WASHINGTON
FOR WHAT COULD BE INTERESTING WEATHER OVER THE WEEKEND. BURKE
.LONG TERM...ON FRIDAY THE LOW MOVES CLOSER TO WASHINGTON...THEN
BEGINS MOVING SOUTH OFF THE COAST SATURDAY. THE TREND IN THE MODELS
HAS BEEN TOWARD MAKING SATURDAY A BIT WARMER AND HAVE REFLECTED THIS
IN THE GRIDS AND FORECASTS. THERE IS A CHANCE...AND SO FAR IT IS
ONLY A CHANCE...THAT ARCTIC AIR IN BRITISH COLUMBIA WILL BEGIN
SPILLING OUT OF THE FRASER RIVER VALLEY ON SUNDAY AND KEEP COMING ON
MONDAY. HAVE PLAYED IT WITH CHANCE POPS BOTH DAYS...WITH RAIN OR
SNOW SHOWERS POSSIBLE OVER THE NORTH PART SUNDAY...JUST PLAIN SNOW
SHOWERS SUNDAY NIGHT...AND RAIN AND SNOW SHOWERS EVERYWHERE MONDAY.
AGAIN...THIS IS ONLY A CHANCE. THE USUAL WINTER SCENARIO IS THAT THE
FIRST OR FIRST FEW ARCTIC SYSTEMS SLIDE HARMLESSLY BY TO THE EAST
WITHOUT ANY REALLY COLD AIR INVADING WESTERN WASHINGTON. BUT IN
DEFERENCE TO THE LA NINA SITUATION IT IS PRUDENT TO MENTION THAT
THERE IS A POSSIBILITY OF SNOW OVER THE LOWLANDS THIS WEEKEND. BURKE
&&
.HYDROLOGY...FORECAST MODELS DO NOT SHOW A SIGNIFICANT THREAT OF
FLOODING FOR WESTERN WASHINGTON...INCLUDING THE GREEN RIVER...OVER
THE NEXT TEN DAYS.
THE SYSTEM TODAY AND TONIGHT HAS NORTHWESTERLY FLOW AND WILL BE A
GOOD QPF PRODUCER FOR THE CASCADES BUT NOT MUCH OF ONE FOR THE
SOUTHERN OLYMPICS. THE NORTH AND CENTRAL CASCADES WILL LIKELY GET
1.O TO 2.0 INCHES OF RAIN WITH A FEW HIGHER SPOTS. THE SNOW LEVEL
WILL BE AROUND 5000 FEET TONIGHT BEFORE FALLING TO AROUND 3500 FEET
TUESDAY. THIS SHOULD PRODUCE MINOR TO MODERATE RISES ON RIVERS
FLOWING OFF THE CASCADES...BUT NO FLOODING IS EXPECTED. THE
SKOKOMISH AND OTHER OLYMPICS RIVERS WILL NOT RISE SIGNIFICANTLY.
THE VIGOROUS SYSTEM FOR WEDNESDAY AND WEDNESDAY NIGHT WILL NOT
PRESENT ANY FLOOD THREAT. IT WILL BE ACCOMPANIED BY SNOW LEVELS IN
THE 2000 TO 3000 FT RANGE...AND IT WILL BE MAINLY A SNOW PRODUCER
FOR THE MOUNTAINS. DURING THIS EVENT THE SKOKOMISH IS THE ONLY RIVER
BASIN THAT MAY RECEIVE HYDROLOGICALLY SIGNIFICANT RAINFALL. IT DOES
NOT LOOK LIKE NEAR ENOUGH TO CAUSE FLOODING AND THE SKOKOMISH RIVER
SHOULD ONLY EXPERIENCE A MODERATE RISE.
FOR THURSDAY AND BEYOND...HYDROLOGICALLY SIGNIFICANT PRECIPITATION
IS NOT IN THE FORECAST. BURKE
&&
.AVIATION...AN UPPER TROUGH OVER B.C. WILL DROP SE ACROSS THE AREA
THIS EVENING. MODERATE TO STRONG WLY FLOW ALOFT WITH A MOIST AIR
MASS AT ALL LEVELS. LOW LEVEL ONSHORE FLOW WILL BECOME STRONG
TONIGHT...WITH THE AIR MASS BECOMING MORE UNSTABLE.
KSEA...SW WIND 15-20 KT W/ GUSTS 30 KT...EASING BY 12 Z.
&&
.MARINE...STRONG POST FRONTAL ONSHORE FLOW WILL DEVELOP LATER TODAY
AND TONIGHT. WLY GALES ARE LIKELY THROUGH THE STRAIT AND OVER THE
COASTAL WATERS. SMALL CRAFT WINDS ARE LIKELY ACROSS THE INLAND
WATERS TONIGHT...POSSIBLY RUNNING 20-30 KT AT TIMES.
WINDS MAY TAKE SOME TIME TO EASE TUE MORNING WITH SUB ADVISORY WINDS
LIKELY BY TUE AFTERNOON. THIS WILL BE BRIEF AS ANOTHER STRONG SYSTEM
APPROACHES THE COASTAL WATERS TUE NIGHT. THIS STORM MAY PRODUCE
GALES OVER THE COASTAL WATERS AND POSSIBLY SOME OF THE N INLAND
WATERS BY WED MORNING. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING COASTAL WATERS AND ENTIRE STRAIT OF JUAN DE FUCA.
.SMALL CRAFT ADVISORY REMAINING WATERS.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLEIn the hours before
Special weather statement, Nov 15, 4:13 PM PST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 413 PM PST MON NOV 15 2010 WAZ001-503>519-170015- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-ADMIRALTY INLET AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 413 PM PST MON NOV 15 2010 ...A CHANGE TO COLDER CONDITIONS IS POSSIBLE LATER FRIDAY OR SATURDAY INTO EARLY NEXT WEEK... COLD AIR IS EXPECTED TO DEVELOP OVER WESTERN CANADA THURSDAY OR FRIDAY. WHILE WEATHER GUIDANCE CONTINUES TO SHOW QUITE A BIT OF VARIABILITY...INDICATIONS REMAIN THAT CHANGES IN THE WIND FLOW ALOFT ON FRIDAY OR SATURDAY WILL ALLOW SOME OF THIS COLDER AIR TO OUR NORTH TO FILTER INTO WESTERN WASHINGTON. WEATHER GUIDANCE ALSO SUGGESTS THAT THERE IS SOME RISK OF LOWLAND SNOW...OR MIXED RAIN AND SNOW SHOWERS OVER PORTIONS OF WESTERN WASHINGTON THIS WEEKEND. LATER FRIDAY OR FRIDAY NIGHT THE HIGHEST RISK OF LOWLAND SNOW WILL BE WHERE THE AIR IS COLDER...OVER THE NORTH INTERIOR. FARTHER SOUTH...THE COLD AIR WILL TAKE LONGER TO MOVE INTO THE AREA...PERHAPS SATURDAY OR SATURDAY NIGHT AND IT REMAINS UNCLEAR AT THIS POINT WHETHER THERE WILL BE SUFFICIENT MOISTURE IN PLACE BY THE TIME THE COLD AIR FILTERS IN. NOW WOULD BE A GOOD TIME TO THINK ABOUT HOW YOU COULD PREPARE FOR THE FIRST POSSIBILITY OF WINTER WEATHER CONDITIONS IN THE LOWLANDS. ARE YOUR TIRES READY FOR SNOW COVERED ROADWAYS? ARE YOUR OUTDOOR PIPES AND FAUCETS WINTERIZED? PLEASE MONITOR LATEST FORECASTS AND WEATHER STATEMENTS AS CONDITIONS EVOLVE THIS WEEK. ALBRECHT WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:07 PM PST | High Wind Warning | SEW | San Juan | 5 hr |
| Nov 15, 9:28 PM PST | Wind Advisory | SEW | 4 hr | |
| Nov 16, 1:19 AM PST | Small Craft Advisory | SEW | 6 days | |
| Nov 16, 4:27 AM PST | Winter Storm Watch | SEW | 11 hr | |
| Nov 16, 8:51 AM PST | Gale Watch | SEW | 6 hr | |
| Nov 16, 2:58 PM PST | Gale Warning | SEW | 24 hr | |
| Nov 16, 3:17 PM PST | Winter Storm Warning | SEW | 43 hr | |
| Nov 16, 3:17 PM PST | Winter Weather Advisory | SEW | 43 hr |
Nearby
Storm Warnings in Washington, 2010Every storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.